MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION LINEAR; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION LINEAR; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2158-50
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: approximated based on the date the procedure.Date of implant: (b)(6) 2011, exact date unknown.Additional suspect medical device component involved in the event: product family: scs-linear leads, upn: m365sc2158500, model: sc-2158-50, serial: (b)(4), batch: 14147787.
 
Event or Problem Description
It was reported that the patient was unable to achieve pain relief of the targeted pain area.The patient underwent an explant procedure of a lead due to inadequate stimulation caused by high impedances.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the procedure.Block d6a: date of implant (b)(6) 2011, exact date unknown.Additional suspect medical device component involved in the event: product family: scs-linear leads, upn: m365sc2158500, model: sc-2158-50, serial: (b)(6), batch: 14147787.
 
Event or Problem Description
It was reported that the patient underwent an explant procedure due to inadequate stimulation caused by high impedances.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the procedure.Block d6a: date of implant (b)(6) 2011, exact date unknown.Additional suspect medical device component involved in the event: product family: scs-linear leads.Upn: m365sc2158500.Model: sc-2158-50.Serial: (b)(6).Batch: 14147787.Product family: scs-ipg-r.Upn: m365sc1110020.Model: sc-1110-02.Serial: (b)(6).Batch: 14286509.Device technical analysis: the returned ipg was analyzed and passed all tests performed, and exhibited normal device characteristics, no anomalies were found.The two involved leads were not returned for analysis; therefore, a technical analysis could not be performed.Labeling review: a labeling review was performed on the leads and the ipg instructions for use, ifu and there was no evidence that the devices were used in a manner inconsistent with the labeled indications.Investigation conclusion: based on all available information, engineers are not able to confirm the event of inadequate stimulation caused by high impedances of the leads, as they were not returned for analysis, and the ipg passed all tests and no anomalies were found.The conclusion is determined to be cause not established as an analysis of the leads and the ipg passed all test.
 
Event or Problem Description
It was reported that the patient was unable to achieve pain relief of the targeted pain area.The patient underwent an explant procedure of a lead due to inadequate stimulation caused by high impedances.It is unclear at to which of the two leads was explanted.The ipg, implantable pulse generator, was also explanted and returned, however it is unclear as to why the ipg was explanted.No further information has been obtained despite good faith efforts.

Brand Name
LINEAR
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key12444863
Report Number3006630150-2021-05044
Device Sequence Number3515470
Product Code LGW
UDI-Device Identifier08714729767695
UDI-Public08714729767695
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/01/2013
Device Model NumberSC-2158-50
Device Catalogue NumberSC-2158-50
Device Lot Number14178435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/15/2021
11/10/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/13/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale